Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 8, 2019, 2:47 PM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Mar 9, 2019, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 2:47 PM CST (20:47 UTC)
- In effect from
- Mar 9, 2019, 12:00 PM CST
- Expired
- Mar 9, 2019, 11:54 PM CST
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS73 KEAX 082047 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 247 PM CST Fri Mar 8 2019 KSZ057-060-MOZ025-032-033-038>040-043>046-053-054-090500- /O.NEW.KEAX.WI.Y.0004.190309T1800Z-190310T0000Z/ Miami-Linn KS-Macon-Chariton-Randolph-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Macon, La Plata, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 247 PM CST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SATURDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from noon to 6 PM CST Saturday. * TIMING...Midday through early evening Saturday. * WINDS...Westerly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Blair
4 follow-up statements
814 WWUS73 KEAX 090842 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 242 AM CST Sat Mar 9 2019 ...Strong westerly winds this afternoon... KSZ025-102>105-MOZ020>022-028>031-037-100100- /O.EXB.KEAX.WI.Y.0004.190309T1800Z-190310T0100Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Buchanan- Clinton-Caldwell-Platte-Clay-Ray-Carroll-Jackson- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, and Independence 242 AM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from noon today to 7 PM CST this evening. * TIMING...Midday through early evening Saturday. * WINDS...Westerly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ057-060-MOZ025-032-033-038>040-043>046-053-054-100100- /O.EXT.KEAX.WI.Y.0004.190309T1800Z-190310T0100Z/ Miami-Linn KS-Macon-Chariton-Randolph-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Macon, La Plata, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 242 AM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * TIMING...Midday through early evening Saturday. * WINDS...Westerly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kurtz
992 WWUS73 KEAX 092315 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 515 PM CST Sat Mar 9 2019 MOZ001>008-011>017-023-024-100600- /O.EXB.KEAX.WI.Y.0004.190310T0000Z-190310T0600Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston- Linn MO- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, and Marceline 515 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect until midnight CST tonight. * TIMING...Midday through early evening Saturday. * WINDS...Westerly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ025-032-033-100600- /O.EXT.KEAX.WI.Y.0004.000000T0000Z-190310T0600Z/ Macon-Chariton-Randolph- Including the cities of Macon, La Plata, Salisbury, Brunswick, Keytesville, and Moberly 515 PM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...Midday through early evening Saturday. * WINDS...Westerly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ025-057-060-102>105-MOZ020>022-028>031-037>040-043>046-053-054- 100100- /O.CON.KEAX.WI.Y.0004.000000T0000Z-190310T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Carroll- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 515 PM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...Midday through early evening Saturday. * WINDS...Westerly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
419 WWUS73 KEAX 100053 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 653 PM CST Sat Mar 9 2019 KSZ025-057-060-102>105-MOZ020>022-028>031-037>040-043>046-053-054- 100200- /O.EXP.KEAX.WI.Y.0004.000000T0000Z-190310T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Carroll- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 653 PM CST Sat Mar 9 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... Winds may continue to gust to around 40 mph over the next hour but should decrease through the evening. $$ MOZ001>008-011>017-023-024-100600- /O.CON.KEAX.WI.Y.0004.000000T0000Z-190310T0600Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston- Linn MO- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, and Marceline 653 PM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...Midday through early evening Saturday. * WINDS...Westerly to northwesterly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ025-032-033-100600- /O.CON.KEAX.WI.Y.0004.000000T0000Z-190310T0600Z/ Macon-Chariton-Randolph- Including the cities of Macon, La Plata, Salisbury, Brunswick, Keytesville, and Moberly 653 PM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...Midday through early evening Saturday. * WINDS...Westerly winds of 25 to 30 mph with gusts to 45 mph. * IMPACTS...Winds Saturday afternoon will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
642 WWUS73 KEAX 100554 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1154 PM CST Sat Mar 9 2019 MOZ001>008-011>017-023>025-032-033-100700- /O.CAN.KEAX.WI.Y.0004.000000T0000Z-190310T0600Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston- Linn MO-Macon-Chariton-Randolph- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, Keytesville, and Moberly 1154 PM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Wind Advisory. Winds have decreased and will continue to decrease through the rest of the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:40 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 11:40 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1140 AM CST Fri Mar 8 2019 .Discussion... Issued at 313 AM CST FRI MAR 8 2019 Primary forecast focus is on fog and low clouds this morning and rain and thunder chances tomorrow. Drizzle and pockets of light rain will continue to push eastward out of eastern Kansas and western Missouri through 400 to 500 AM CST. Patchy fog and low clouds, below 1000 FT AGL will continue to evolve and are well visualized on GOES East imagery this morning, especially on the Nighttime Microphysics RGB Channel; where the expanse of low clouds can be seen from portions of Nebraska and Iowa into Kansas and Missouri. This morning, 09Z (300AM CST) surface analysis reveals a weak, potentially inverted, surface trough nosing out of Oklahoma and into the Ozarks. With the eastward build of weak 500mb ridging over the region through the morning and into the afternoon, this will account for increased low level moisture, slightly warmer temperatures, and persistent cloud cover across the area through the day. Expect highs today to climb into the mid 40s for most, with upper 30s along the NE/MO/IA borders. Meanwhile, Today, the 500mb trough just now coming ashore over California and the PacNW, will move off the Rockies and across the Plains. Ahead of this upper level trough, expect increased warm air advection and increasing low level moisture through the evening and overnight. In fact, overnight low temperatures may occur between 10 and midnight, as temperatures will begin to creep back up through the early morning hours, Saturday. Surface dew points in the upper 30s and lower 40s are expected. In response, expect precipitation to begin to build into the region from the west around Midnight, with this early activity primarily isentropically driven, ahead of the frontal boundary, with decent ascent within the 310K layer. Expect a stout low level jet to develop from the southern Plains into the region for added support. Concur with Mr. Gleason at SPC with the latest day 2 outlook. With the low tracking over the area through the morning, expect the better potential for surface based convection to exist much farther south along the front, into Oklahoma early on and across the ArkLaTex region later in the morning. Forecast soundings and latest short range guidance across western and central Missouri suggest enough instability to get thunder early Saturday morning and through midday as the surface low lifts east and northeast. At the moment, not overly sold on severe hail potential. However, deep layer shear will be sufficient, perhaps too strong, around 60 kts, but paired with some minor ribbons of MLCAPE and there is the chance for some hail with any strong storms; dimes to maybe quarters with a storm or two could exist across portions of central into southern Missouri early in the morning. The severe threat will increase farther south, along the front, as the potential for surface based storms will be much greater, especially into the afternoon across portions of Arkansas into the lower Mississippi valley. Expect rain chances to taper off through the afternoon from west to east, Saturday. Northwest flow returns overnight into Sunday, with surface high pressure stretching in from the western high Plains. Lows will dip into the upper 20s but high swill reach back into the lower to mid 40s. Precipitation chances will return late Monday through Tuesday. Temperature profiles suggest a period of a winter mix, again, across portions of central into western and northwestern Missouri and eastern Kansas, early Tuesday Morning with a gradual warming and transition to rain through sunrise Tuesday. Rain chances will then carry through Wednesday morning, before tapering off. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1135 AM CST FRI MAR 8 2019 Should only see minor improvements in ceiling heights today, lingering in the upper-end IFR range to low-end MVFR range. Visibilities should steadily increase as fog continues to dissipate through the early afternoon. Rain showers will overspread the area late tonight, increasing in coverage and intensity by the mid-morning hours Saturday. May also see some embedded thunderstorm activity as the morning and early afternoon progresses, before activity quickly pushes east by the mid- afternoon. May also see marginal low-level wind shear concerns Saturday morning as winds near 2kft approach 40 kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Welsh
Hazardous weather outlook, Mar 8, 5:04 AM CST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 504 AM CST Fri Mar 8 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 504 AM CST Fri Mar 8 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Patchy fog is expected to continue this morning, eventually diminishing late this morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storm chances return for Saturday across the area. A few storms could be strong mainly along and south of HWY 36. Hail up to one inch and wind gusts up to 40 mph are possible. Minor flooding is also possible in this area. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.